Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Headaches, neck pain. Taking advil. Cause?

I used to get horrible headaches that started about 3 years ago. I went to see my primary care doctor who told me it was normal and to just take advil . I spoke with my chiropractor who completely disagreed, but was unable to find the cause of the headaches. I still get these headaches, but much less often (maybe once a month; in comparison to the three-day-long once-a-week headaches I was having). They are primarily on the base of my head/top of my neck , usually on one side. I used to get headaches as soon as I started drinking alcohol, but that has subsided. However, whenever I drink alcohol I wake up with terrible neck pains. I understand the concept of hangovers and what-not, but this isn t a hangover. For instance, last night I had one glass of wine with dinner and today my neck and head are almost unbareable. What could be causing this?
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms as mentioned in your post can be due to:
1. Migraine
2. Cluster headache
3. Tension headache
4. Sinus headache (due to sinusitis)
5. Hormonal & Metabolic causes, etc.

Though symptomatic relief can be obtained with pain killers like Advil, unless the underlying cause is treated, symptoms will keep recurring.

So, kindly consult your Neurologist & get a proper clinical examination done.
Investigations like estimation of blood pressure levels, complete blood count, X ray of para nasal sinus & CT scan of brain will be helpful.

Wishing you a good health.
Take care.
Answered: Tue, 6 Aug 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Alekhya's  Response
Hello,
Thank you for the query.
Headache and neck pain after drinking alcohol is obviously due to hangover but you need to know about migraine also which will have unilateral headaches associated with nausea or vomiting.I advice you to take prophylactic medication like proprnolol or topiramate for this after consulting with your doctor.You can take advil for acute attacks but if it doesnt subside you can take headset tablet for acute attacks.Thank you.
Answered: Tue, 6 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor